MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804225-28
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a mildly tortuous lesion in the left circumflex (lcx) artery.The lesion was pre-dilated with a non-abbott balloon catheter and then a 6fr guide extension was inserted.The 2.25x28mm rx xience skypoint stent delivery system (sds) was advanced to the target lesion and inflated to 16 atmospheres (atm) however the balloon did not expand.The indeflator pressure dropped and contrast media was noted to be leaking therefore it was thought the balloon had ruptured.During retraction of the sds, the stent edge caught on the guide catheter extension.The sds was then removed together with the guide catheter and outside the body the stent edge was noted to be damaged.The procedure was completed using another xience.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned portion of the device.The reported material rupture, material deformation and difficult to remove could not be confirmed or evaluated due to the condition of the returned device, as the distal portion was not returned.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Based on the information provided and without the distal portion of the device to examine, a definitive cause for the reported difficulties could not be determined; however, factors that may contribute to material ruptures include, but are not limited to, material damage, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.Factors that can contribute to difficult to remove include, but are not limited to, kinks, bends, positive pressure during preparation, patient anatomical morphology, patient disease state, procedural technique, insufficient support, or interactions with other devices.Factors that could contribute to material deformation include, but are not limited to, inadvertent mishandling during sheath/stylet removal, preparation, during use of the device, or interaction with anatomy or accessory devices.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is possible the device may have interacted with the mildly calcified lesion during advancement and positioning of the stent, causing the reported material rupture.It is also possible that the stent became caught on the proximal edge of the guide catheter during retraction of the device, causing the reported material deformation, contributing to the reported difficulty to remove the device, ultimately causing the observed torn inner/outer member; however, based on the information provided and without the distal portion of the device to examine, this cannot be confirmed.The account requested sem analysis and photos could not be performed as the distal portion of the device containing the reported device issues was not returned.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23911650
Report Number2024168-2025-12263
Device Sequence Number15958698
Product Code NIQ
UDI-Device Identifier08717648233029
UDI-Public(01)08717648233029(17)280717(10)5072341
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804225-28
Device Catalogue Number1804225-28
Device Lot Number5072341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EZ GUIDE 6F EXTENSION CATHETER.
Patient SexUnknown